I have terribly painful, red, blistered, swollen lips. It started three weeks ago. A week and a half ago I saw a dermatologist PA and she told me to use Aquaphor and Fluocinolone Acetonide for two weeks - followed by Protopic for the following two weeks. I am in misery! My lips feel like they are on fire and getting worse. There are little blisters all over both lips and extending below my bottom lip. The Aquaphor seems to be doing nothing (vaseline feels better). The Floucinolone Acetonide helps for about 10 minutes twice a day. I called the doctor back and they said there was nothing else I can do.
I had something similar (but not nearly as bad) about 3-4 years ago and it lasted a year.
Has anyone found any solution to something like this? I know I could not stand it for a full year - three weeks had been awful...
From the symptoms it can be contact dermatitis or cold sores. It is caused due to HSV1. Pain, burning, tingling, or itching occurs at the infection site before the sores appear. Then clusters of blisters erupt which break down. You need to get some investigations like sample from the sores to identify the virus, culture analysis, Tzanck smear, antigen and antibody studies and blood sampling for antibody studies done to confirm the diagnosis. My sincere advice would be to consult a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I had the exact same thing with both lips swollen and tiny bumps appeared on both lips (not cold sores) and a severe rash will cause tiny bumps to appear on the inside of both lips. For me, it's an allergic reaction to the sun uv rays and I'm also allergic to most sun blocks that has oxybenzone in it. The sun blocks give the exact same rash on my lips or anywhere else applied on my body. A dermatologist told me about taking anti-histamines for my allergic reaction and it keeps the allergic reaction from happening. The one thing the dermatologist forgot to mention was that anti-histamines wear off after a while. After taking Zyrtec for two years, I have now switched to Allegra from having a severe allergic reaction on every area of my body that was exposed to the sun. It used to be only my lips that would show the allergic reaction but the doctor said that the allergic reaction will get worse (appear on more areas of my body) as I get older. You've been mis-diagnosed. I would try another dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.